Image Not Available

Limit Distributions for Sums of Independent Random Variables. Translated from the Russian and annotated by K. L. Chung. With an Appendix by J. L. Doob.

GNEDENKO, B. V. [Boris Vladimirovich] (1912-1995) & A. N. [Andrei Nikolaevich] KOLMOGOROV (1903-1987):

Published by Reading (Mass.), etc.: Addison-Wesley, 1954., 1954
Condition: Very Good Hardcover
From Ted Kottler, Bookseller (Redondo Beach, CA, U.S.A.)

AbeBooks Seller Since January 5, 2002

Quantity Available: 1

Buy Used
Price: US$ 195.00 Convert Currency
Shipping: US$ 6.75 Within U.S.A. Destination, Rates & Speeds
Add to basket

30 Day Return Policy

About this Item

First Edition in English (1st Russian ed., 1949), first printing. ix, 264 pp. Original cloth. Very Good, without dust jacket. 'It is an unenviable task to compete with the beautiful account . . . given in Gnedenko and Kolmogorov' (Rabi Bhattacharya, review of Valentin V. Petrov, Limit theorems of probability theory: Sequences of independent random variables, Oxford, 1995, for Bull. (New Series) of the Amer. Math. Soc., Vol. 34, No. 1, Jan. 1997). 'It is considered by many to be Gnedenko's most important published work' ('Obituary: Boris Gnedenko, 1912-95', Journal of the Royal Statistical Society: Series A (Statistics in Society) 160 (2), 363-6). '[C]ontains a description of much of [Gnedenko's] early research. The book is based on courses given by Gnedenko and Kolmogorov at Moscow and Lvov universities. It has three parts, the first part consisting of three introductory chapters while the second part is on general limit theorems. Included in this second part are sections on: general limit theorems for sums with independent summands; the concept of infinitely small summands; conditions necessary and sufficient that their sums have a given limiting distribution; convergence to the normal, Poisson, and unit distributions; and limit theorems for cumulative sums. The third part of the work is on summands with a common distribution function and includes discussion of principal limit theorems and convergence to the normal law' (MacTutor History of Mathematics Web site). Bookseller Inventory # 17743

Ask Seller a Question

Bibliographic Details

Title: Limit Distributions for Sums of Independent ...

Publisher: Reading (Mass.), etc.: Addison-Wesley, 1954.

Publication Date: 1954

Binding: Hardcover

Book Condition:Very Good

Dust Jacket Condition: No Jacket

Edition: 1st Edition

Store Description

Visit Seller's Storefront

Terms of Sale:

CREDIT CARD ORDERS MAY ONLY BE ACCEPTED ON BEHALF OF ABE. Personal/bank/traveler's checks (made payable to Ted Kottler), money orders, international money orders are fine. All books are First Editions, in original cloth bindings, and in Very Good or better condition, unless otherwise noted. Returns: with prior notice and within 10 days. I am always interested in purchasing First Editions of scholarly, hardcover books in the history of science and the history of medicine, as well as First Edition...

More Information
Shipping Terms:

Shipping costs are based on books weighing 2.2 LB, or 1 KG. If your book order is heavy or oversized, we may contact you to let you know extra shipping is required.

List this Seller's Books

Payment Methods
accepted by seller

Visa Mastercard American Express

Check Money Order Cash Bank Draft